Get a second opinion immediately !! Do not wait !! We are in almost the exact same situation with my 74 yr old Mother In-Law. She has in the past taken Valium approx 2-3 times per year for approx 6-8 days each time. She has always been a natural worrier, extremely kind and considerate woman. She would take Valium if she was experiencing anxiety or as she put it her nerves were bad. The only time she took it in 2008 was in Nov of 2008, however she was prescribed 60 tablets 5 mg dose. Within 1-2 weeks after finishing these she suddenly started to feel very anxious, depressed and agitated went back to Doc who said it was probably Benzo withdrawal and needs to taper off instead of abrupt discontinuation. Made sense and this was progressing until her Doc moved end of Feb 09. Mother In-law was then taking 0.5 mg of Ativan. She found a new Doc and told about her progress and Doc agreed with it BUT promptly prescribed 42 tablets of Ativan at 1 mg on March 5/09 and then on March 13/09 prescribed 30 tablets of Valium at 5 mg. Well by mid April she was once again back at Doc saying she was very anxious & agitated and the increase instead of decrease of Valium was undetected possibly due to change in Doc's. Instead she was diagnosed as Bipolar and put on Celexa. Next month even more depressed and she was to double Celexa dose & add Olanzapine 5mg/day and Valium at 5 mg twice/day. Suddenly more adverse effects were being noted such as confusion, tremors, depression, dizziness and suicidal thoughts, the Doc then tripled the Olanzapine! She was not telling us nor even her husband she was taking this kind of medication so when the suicidal thoughts and confusion were apparent to us we were not sure of the reason and by time we figured it out she was so out of it, shuffling her feet, apathy, constant straightening of pictures on walls, skin color had turned yellow, eyes had a different look to them, wanting to end it all. We could not look after her and had her admitted to the psych ward at a City hospital as that was the only place that would take her. It has been 30 days and she is not improving...I truly believe this all started with her new Doc not recognizing the inital symptoms were due to a Benzo withdrawal, instead trying to treat for a condition that does not make sense for her. Friends, family all agree never shown signs that would indicate BiPolar. Psych Dr. now says she is severley depressed not Bipolar and has continued with the Antipsychotic drugs, Clexa, added a sleeping pill, and is only reducing the valium which at time of admittance was up to 20mg/day and today it is at 9 mg/day. He now says we need to consider Electroconvulsive therapy! He is very hard to talk to and requested another Psych Dr. to give an opinion which is the same as his. We the family think she is not improving due to the Celexa and Antipsychotic meds and that they need to be reduced, the Psych Dr. thinks we are not in anyway qualifed to suggest this. Since being there 1st time ever she has high blood pressure & now on meds for that. We are having a family meeting with the Psych Dr. tomorrow and I pray we will be able to convince him to try the reduction of these meds as this is truly killing her. Had we known sooner what was going on we would have looked into a private clinic that dealt with addictions in women for the valium. Please do something to help your Mom now, do not wait or it may be too late. My mother In-law was working out at Curves 3 days a week, going for lunch with friends, planning a holiday, a volunteer at church thrift store, doing books for her husband's trucking business 6 months ago.